Skip to content
My WebMD Sign In, Sign Up
Progesterone induced period?
avatar
An_191357 posted:
I have been experiencing hair thinning/loss over the last year or so and went to the doctor to see what the cause could be. After blood tests we found that while everything was in the normal range, my progesterone levels were at the very lowest of the "normal" range for my current place in my cycle. So, the doctor put me on 100mg of Prometrium 1x/day for days 14-28 of my cycle in hopes that after several months we may see some hair re-growth. Immediately when I took it I began to start heavy spotting/flow as if I had started my period. I continued to take the pills until day 20 when I called and the doctor (who I have little faith in right now) told me to stop taking it., consider that "day 1" of my cycle and start back up again on 2 weeks later on day 14. I did as she said, had a normal period, and then began to take the pills again on day 14. I experienced the same symptoms. It is now day 21, and I called the doctor this morning to see what I should do and she said I should continue to take the pills through day 28.
From my experience in talking with this doctor I am not confident in her, she forgot my symptoms, problems, did not fully listen to me when I explained what was wrong. I don't want to see another doctor as the prometrium was expensive and so were the doctors visits so I am hoping to see if I can get some advice or a second opinion on what this doctor has told me. I generally have a very regular cycle, although it is heavier now that I am on the IUD (the paragaurd, hormone free — got it in August of this year) and I am uncomfortable taking something that seems to be messing with my body. I am 23 years old. Thank you for your time and help with this matter.
Reply


Helpful Tips

Be the first to post a Tip!

Helpful Resources

Be the first to post a Resource!

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.